Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 19, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 15, 2015, 6:57 PM CDT for Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2015, 6:57 PM CDT (23:57 UTC)
- Expired
- Apr 15, 2015, 8:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Lipscomb County, TX, Ochiltree County, TX
The radar
The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 12.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:33 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 15, 6:33 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
633 PM CDT WED APR 15 2015
.AVIATION...
00Z TAFS...VFR CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS
EVENING...MAINLY OVER THE CENTRAL AND EASTERN PANHANDLES. ADDITIONAL
CONVECTION MAY DEVELOP DURING THE OVERNIGHT HOURS BUT COVERAGE SHOULD
BE SPOTTY. WINDS WILL INCREASE OUT OF THE SOUTH TO SOUTHEAST LATE
MORNING ON THURSDAY. HAVE INCLUDED PROB30 GROUPS FOR THUNDERSTORMS AT
ALL TAF SITES FOR THE EARLY AFTERNOON...WITH BETTER CHANCES LATER IN
THE DAY FOR STRONG TO SEVERE STORMS.
ELSENHEIMER
&&
.PREV DISCUSSION... /ISSUED 416 PM CDT WED APR 15 2015/
SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
NO SURPRISE THE FOCUS OF THE FORECAST IS GOING TO BE CENTERED AROUND
THE CLOSED UPPER LEVEL LOW CURRENTLY SLIDING SOUTH ACROSS THE
UTAH/COLORADO STATE LINES.
THIS AFTERNOON/TONIGHT...A SURFACE TROUGH IS SLOWLY MOVING INTO THE
PANHANDLES THIS AFTERNOON AND IS EXPECTED TO HELP CONVECTION
DEVELOP. REGIONAL RADAR MOSAIC SHOWS THAT CONVECTION HAS ALREADY
BEGUN ACROSS THE SOUTH CENTRAL TEXAS PANHANDLE. RUC FORECAST MUCAPE
SHOWS THAT CONVECTION WILL HAVE MARGINAL INSTABILITY ON THE ORDER OF
500-100 J/KG MAINLY ACROSS THE CENTRAL AND NORTHEASTERN PANHANDLES
WHERE AS THE SOUTHEASTERN TEXAS PANHANDLES ARE FORECAST FOR
1000-1500 J/KG. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON GIVEN DEEP LAYER SHEAR WILL BE ROUGHLY 30KT.
THE PRIMARY HAZARDS WILL BE HAIL UP TO THE SIZE OF HALF DOLLARS AND
DAMAGING WIND GUSTS UP TO 60 MPH. CONVECTIVE CHANCES WILL LING
THROUGH THE OVERNIGHT HOURS AND INTO EARLY TOMORROW MORNING HOWEVER
THE SEVERE THREAT SHOULD DIMINISH BY 11 PM.
THURSDAY...A MORE FAVORABLE ENVIRONMENT FOR SEVERE WEATHER EXIST
ACROSS THE PANHANDLES ON THURSDAY. THE CLOSED LOW WILL BE WELL
ESTABLISHED OVER THE FOUR CORNERS REGION AND A VORT LOBE ROUNDING
THE LOW WILL GIVE A SLIGHT NEGATIVE TILT TO THE PATTERN. THE TIMING
OF THIS LOBE IS IN THE GENERAL TIMING OF PEAK HEATING WILL WILL GIVE
AMPLE SUPPORT OF CONVECTIVE DEVELOPMENT. SHORT RANGE MODELS ARE
HINTING AT AN EARLIER CONVECTIVE INITIATION ACROSS THE WESTERN
PANHANDLES BETWEEN 10AM AND NOON TOMORROW WHILE HOLDING OFF
SIGNIFICANT DEVELOPMENT UNTIL THE AFTERNOON HOURS. MODELS SHOW THAT
STORMS THAT DEVELOP DURING THE AFTERNOON HOURS WILL HAVE 1000-2000
J/KG TO WORK WITH AS DEEP LAYER SHEAR VALUES RANGE FROM 30KT TO
35KT. HODOGRAPHS SUPPORT DISCRETE SUPERCELL DEVELOPMENT BEFORE
CONGEALING INTO A LINEAR STRUCTURE DURING THE EVENING HOURS. PWATS
THURSDAY AFTERNOON ARE FORECAST TO RANGE BETWEEN 0.95 TO 1.05 INCHES
WHICH IS BETWEEN THE CLIMATOLOGICAL +2SD AND THE 99TH PERCENTILE FOR
MID APRIL. THIS AMPLE MOISTURE WILL SUPPORT THE POTENTIAL FOR STORMS
TO PRODUCE MODERATE TO HEAVY RAINFALL. LARGE HAIL AND DAMAGING WIND
WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH AN ISOLATED TORNADO
OR TWO BEING POSSIBLE. CONVECTION WILL PUSH OFF INTO WESTERN
OKLAHOMA ROUGHLY AROUND 11 PM CDT.
14
LONG TERM...(FRIDAY THROUGH TUESDAY)
A FAIRLY PROGRESSIVE WEATHER PATTERN WILL CONTINUE FRIDAY AS THE
UPPER LOW SLOWLY BEGINS MOVING EAST. SINCE THE UPPER LOW WILL BE
SITUATED SLIGHTLY FURTHER TO THE EAST COMPARED TO ITS LOCATION ON
THURSDAY...AREA OF CONCERN FOR THUNDERSTORM DEVELOPMENT WILL BE
ACROSS THE EASTERN PANHANDLES ON FRIDAY. IN FACT...THE GFS SOLUTION
IS A LITTLE MORE PROGRESSIVE...SO MUCH OF THE FORECAST AREA ENDS UP
BEING DRY SLOTTED FRIDAY MAKING HIGH TEMPERATURES EVEN WARMER. SO
QUITE A BIT OF UNCERTAINTY EXISTS CURRENTLY FOR FRIDAY'S CHANCES FOR
STORMS. IF STORMS DO DEVELOP...THEY COULD EASILY BE STRONG TO SEVERE
WITH HAIL BEING THE BIGGEST THREAT.
BY SATURDAY...LOOKS LIKE THE UPPER LOW MOVES JUST NORTH OF THE
REGION...WITH ONLY AN ISOLATED CHANCE OF ANY CONVECTION DEVELOPING.
AS THIS UPPER LOW FINALLY MOVES WELL TO THE EAST...NORTHWEST FLOW
DEVELOPS ALOFT ON SUNDAY. THIS NORTHWEST FLOW WILL HOLD STRONG SUNDAY
THROUGH THE MIDDLE OF NEXT WEEK WHICH TRANSLATES TO OFF AND ON
PRECIPITATION CHANCES WITH HIGHS IN THE 60S AND LOWER 70S DURING THIS
TIME FRAME...QUITE AN UNUSUAL PATTERN FOR MID APRIL OVER THE
PANHANDLES. SEVERE WEATHER CHANCES DO NOT LOOK IMPRESSIVE WITH THIS
SET UP...IN FACT THINK THUNDERSTORM CHANCES MAY BE HARD TO COME BY AS
WELL. BEST CHANCES FOR RAIN WILL CORRESPOND WITH UPPER LEVEL IMPULSES
RIDING DOWN THE NORTHWEST FLOW...SO AT THIS POINT IT LOOKS LIKE BOTH
MONDAY EVENING AND TUESDAY EVENING SHAPE UP TO HAVE THE BEST RAIN
CHANCES.
KH
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...HARTLEY.
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON.
&&
18/15Hazardous weather outlook, Apr 15, 4:39 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 439 PM CDT WED APR 15 2015 OKZ001>003-TXZ001>020-161000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 439 PM CDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS EVENING AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT. A FEW STORMS COULD BE STRONG TO SEVERE...WITH HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS AROUND 60 MPH BEING THE PRIMARY HAZARDS. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE WESTERN AND CENTRAL PANHANDLES THROUGH THIS EVENING DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITIES OF 8 TO 20 PERCENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WILL DEVELOP THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF THE PANHANDLES. LARGE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS UP TO 70MPH CAN BE EXPECTED WITH AN ISOLATED TORNADO OR TWO ALSO POSSIBLE. STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON AND EVENING AS WELL AS SATURDAY AFTERNOON AND EVENING ACROSS MOSTLY THE EASTERN PANHANDLES. THE PRIMARY HAZARDS WITH ANY STORM THAT DEVELOPS WILL BE HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS AROUND 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THURSDAY AFTERNOON AND EVENING AS WELL AS POTENTIALLY THIS EVENING...FRIDAY...AND AGAIN ON SATURDAY. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THIS EVENING. HURLEY
In the hours before
Special weather statement, Apr 15, 5:28 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CDT WED APR 15 2015
TXZ004-005-009-010-152330-
HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
528 PM CDT WED APR 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTS...SOUTHEASTERN
OCHILTREE...SOUTHERN LIPSCOMB AND NORTHERN HEMPHILL COUNTIES UNTIL
630 PM CDT...
AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF WOLF CREEK PARK...OR 22
MILES WEST OF CANADIAN...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CANADIAN... LIPSCOMB... GLAZIER...
WOLF CREEK PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3576 10093 3594 10106 3642 10051 3606 9999
3599 9999
TIME...MOT...LOC 2228Z 233DEG 24KT 3603 10073
LGSpecial weather statement, Apr 15, 6:30 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
630 PM CDT WED APR 15 2015
OKZ003-TXZ004-005-160015-
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-
630 PM CDT WED APR 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OCHILTREE...NORTHERN
LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES UNTIL 715 PM CDT...
AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF WOLF CREEK PARK...OR 13
MILES WEST OF LIPSCOMB...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LIPSCOMB... SLAPOUT... FOLLETT...
DARROUZETT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3615 10052 3633 10058 3687 10030 3657 9999
3630 10000
TIME...MOT...LOC 2330Z 229DEG 27KT 3628 10050
LGSpecial weather statement, Apr 15, 6:45 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT WED APR 15 2015
OKZ003-TXZ004-005-160045-
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-
645 PM CDT WED APR 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OCHILTREE...NORTHERN
LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES UNTIL 745 PM CDT...
AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WOLF CREEK PARK...OR 16
MILES WEST OF LIPSCOMB...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SLAPOUT... FOLLETT... DARROUZETT...
BOOKER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3615 10054 3627 10070 3687 10038 3662 10000
3641 10000
TIME...MOT...LOC 2345Z 221DEG 28KT 3628 10055
LGSpecial weather statement, Apr 15, 6:53 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
653 PM CDT WED APR 15 2015
TXZ012-013-017-160100-
CARSON TX-POTTER TX-RANDALL TX-
653 PM CDT WED APR 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARSON...
NORTHEASTERN RANDALL AND EASTERN POTTER COUNTIES UNTIL 800 PM CDT...
AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF AMARILLO...MOVING NORTHEAST AT
30 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PANHANDLE... AMARILLO... LAKE TANGLEWOOD...
TIMBERCREEK CANYON... PANTEX...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3501 10177 3513 10197 3557 10177 3528 10125
3518 10143 3518 10162 3508 10163
TIME...MOT...LOC 2353Z 223DEG 28KT 3514 10181
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 5:28 PM CDT | Special Weather Statement | AMA | Roberts | 62 min |
| Apr 15, 6:30 PM CDT | Special Weather Statement | AMA | Lipscomb | 45 min |
| Apr 15, 6:45 PM CDT | Special Weather Statement | AMA | Lipscomb | 60 min |
| Apr 15, 6:53 PM CDT | Special Weather Statement | AMA | Carson | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.